A stability theorem for Internet congestion control

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

23 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)81-85
Journal / PublicationSystems and Control Letters
Volume45
Issue number2
Publication statusPublished - 15 Feb 2002

Abstract

A stability theorem for an internet congestion control algorithm with diverse propagation delays was presented. Internet stability accounted for congestion control and avoidance algorithms implemented in its transmission control protocol (TCP). An additive-increase/multiplicative decrease (AIMD) rate control mechanism was used by TCP. This control strategy ensured that the sender was not sending data faster than the instantaneous network capacity. The cwnd was halved or multiplicatively decreased for packet lost in congestion in case if receipt of acknowledgement (ACK) was not received after a timeout period.

Research Area(s)

  • Congestion control, Internet, Stability